Related Experiment Video
Updated: Jan 30, 2026

Characterization of pH-Dependent Reversible Self-Assembly of Amyloid Beta 1-40-Coated Gold Colloids
Published on: March 21, 2025
Lesson of the month 1: Prolonged QT syndrome due to donepezil: a reversible cause of falls?
Emily G Jackson1, Sarah Stowe2
1Chesterfield Royal Hospital NHS Foundation Trust, Chesterfield, UK emilygjackson@doctors.org.uk.
Abstract:
Prolonged QT syndrome precipitates cardiac arrhythmias such as torsades de pointes (TdP) resulting in cardiogenic syncope or sudden death. We report a case of prolonged QT syndrome caused by donepezil which resulted in a fall and hip fracture. In this case female sex, advanced age and diuretic use may have increased the risk of recurrent syncope and potential underlying TdP. Cessation of donepezil resulted in normalisation of the QT interval. This case highlights a lesser known side effect of this dementia drug. It also reminds us of the importance of taking a thorough drug history while considering potential drug toxicity/interactions as part of the comprehensive geriatric assessment.
Related Concept Videos
Free-falling Bodies: Example
The...
Free-falling Bodies: Introduction
Reversible and Irreversible Processes
Diode: Reverse bias
Nephrotic Syndrome I : Introduction
Acute Coronary Syndrome I: Introduction

